View Full Version : Cellcept
03-26-2011, 01:25 PM
Hi - I think I may have found something that will work for me. My rheum doctor finally agreed that that I have an array of AI issues and put me on cellcept and we're cutting SLOWLY down on the prednisone. I literally felt great the first few days. I had energy and felt genuinely happy (kind of giddy, really). My only drawback is the stomach bloating. I bet I added four inches to my waist! Part is gas but the other is pure swelling. I called the pharmacist and this is a side effect. Right now I'm just eating very super plain foods with beano and lactose reducing meds. Anything to be able to stay on the drug somewhat comfortably. Strangely, while I feel much better mentally and in some ways, physically, all the swelling remains. I'm hoping time will help that out and also getting off the pred.
Is anyone using this drug and has suggestions?
03-26-2011, 06:20 PM
My good friend is on cellcept and she did have some stomach issues she is still getting use to it she has not been on it that long.
03-26-2011, 07:25 PM
if it works, keep on it.
prednisone is a good drug to get off of.
i have heard the side effects will slow down a little.
hope they do for you.
03-27-2011, 06:06 AM
After being on pred for 3 years and methotrexate my rhumey is trying to get my insurance to accept cell ceph i am a little worried because i have stomach issues for years and have had bleeding ulcers but the latest flair i had was also my myositis which really affected my hip and leg muscles so i have to try it if it is approved. Bonita
03-27-2011, 06:28 AM
Other than causing a lot of gas problems I haven't had any problem with Cellcept. I'm looking forward to getting off this medrol.
03-29-2011, 12:44 PM
It sounds like there is a definite correlation between the tummy and Cellcept. When I called my rheum about it she said she wasn't sure there was a connection. I continue to lose faith in her more and more! I started using the lactose medicine with my yogurt and eating very small amounts and it seems to really help. I'm not getting the energy I got originally, but I'm going to hang in there. My lungs are already starting to clog up like they do with all the AI meds but I'm going to really give this a chance. I'm wondering what info my rheum got from my last hospital stay because when I called to check on the side effects (bloated stomach), her nurse told me to definitely stay on the Cellcept. This is the woman who has put me on methotrexate, plaquinil, then gave me the speech on how I can't possibly have Lupus to how now I need to really get busy and get treating it! I am SO glad I have a new set of doctors lined up. I think there has been quite the mix up and I thank God that my pcp has kept himself in the picture and pushed me to get the Lupus diagnosis.
As all of this progresses, I've noticed that my skin is really getting, well, yucky. It's so blotchy and scratched up with dozens of small red dots all over my arms and bruises on my legs. And, of course, there's the swelling. I guess from a positive point of view, you can't see the huge blue veins so much anymore! I bought a couple of bottles of that quick drying fingernail polish just to have something to draw attention away from my swollen wrists. Besides, I'm feeling enough better to care about how I look so that's kind of fun!
Thanks for the feedback folks! I did find the Mylanta for gas does help and I'm steering away from soda in hopes of decreasing the bubbles in my stomach. Who would think that being sick took SO MUCH TIME!!!
03-29-2011, 04:04 PM
I wonder if some of the swelling including your stomach is partly because of the prednisone. Steriods caused more problems for me than the cellcept. I cant wait to just be on the cellcept. I can deal with being a little gasy compared to swollen up everywhere lol I dont know how long you've been on the steriods though. My swelling from them started almost as soon as I started them.
03-29-2011, 06:36 PM
My face looks like a red balloon! I started to swell immediately, too. My only problem is that as I go down on the prednisone (I'm on Cellcept), I can feel the pain increase. The prednisone really helps my body overall but I would just love not to be so bloated. I keep hoping the Cellcept will gradually do more and more which seems to be the case with the AI drugs.